Alert archive / Oklahoma / River Flood Warnings in 2008

River Flood Warning 34, NWS Tulsa, OK

April 1, 2008LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Apr 1, 2008, 3:37 AM CDT for LeFlore County, Oklahoma. It took effect at Apr 1, 2008, 8:32 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2008, 3:37 AM CDT (08:37 UTC)
In effect from
Apr 1, 2008, 8:32 AM CDT
Expired
Apr 1, 2008, 8:40 PM CDT
In force
12 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Poteau (PTAO2).

Action stage
24 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KTSA 010837
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
337 AM CDT TUE APR 01 2008


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 

  POTEAU RIVER NEAR POTEAU AFFECTING LE FLORE COUNTY. 
  
OKC079-011637-
/O.NEW.KTSA.FL.W.0034.080401T1500Z-080402T0300Z/
/PTAO2.1.ER.080401T1500Z.080331T0215Z.080401T2100Z.NO/
337 AM CDT TUE APR 01 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE POTEAU RIVER NEAR POTEAU.
* FROM THIS MORNING TO THIS EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  300 AM TUESDAY THE STAGE WAS 23.31 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 24.0 FEET. 
* FORECAST...THE POTEAU RIVER NEAR POTEAU IS EXPECTED TO RISE ABOVE 
  FLOOD STAGE LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 24.1 
  FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE 
  THIS AFTERNOON.
* IMPACT...AT 24.0 FEET...MINOR VALLEY FLOODING WILL AFFECT CROPLANDS 
  AND FARM ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF BRAZIL 
  CREEK.

$$
2 follow-up statements
000 
WGUS84 KTSA 011333
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
833 AM CDT TUE APR 01 2008


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  POTEAU RIVER NEAR POTEAU AFFECTING LE FLORE COUNTY. 
  
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-012133-
/O.EXT.KTSA.FL.W.0034.080401T1332Z-080402T1218Z/
/PTAO2.1.ER.080401T1105Z.080402T0000Z.080402T0618Z.NO/
833 AM CDT TUE APR 01 2008

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
  THE POTEAU RIVER NEAR POTEAU.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 AM TUESDAY THE STAGE WAS 24.14 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET. 
* FORECAST...THE POTEAU RIVER NEAR POTEAU WILL CONTINUE RISING TO 
  NEAR 24.5 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  WEDNESDAY BEFORE DAWN.
* IMPACT...AT 24.0 FEET...MINOR VALLEY FLOODING WILL AFFECT CROPLANDS 
  AND FARM ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF BRAZIL 
  CREEK.

$$

OKC079-012133-
/O.EXT.KTSA.FL.W.0027.000000T0000Z-080404T0313Z/
/PANO2.2.ER.080331T0328Z.080402T1800Z.080403T2113Z.NO/
833 AM CDT TUE APR 01 2008

THE FLOOD WARNING CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  700 AM TUESDAY THE STAGE WAS 31.79 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO 
  NEAR 33.6 FEET EARLY WEDNESDAY AFTERNOON. THE RIVER WILL FALL BELOW
  FLOOD STAGE THURSDAY AFTERNOON.
* IMPACT...AT 33.0 FEET...MODERATE FLOODING OF AGRICULTURAL LANDS WILL
  OCCUR BETWEEN SHADY POINT TO ARKOMA.  WILLIAMS ROAD EAST OF PANAMA 
  AND SOME LOCAL FARM ROADS WILL BE FLOODED.

$$
000 
WGUS84 KTSA 020140
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
840 PM CDT TUE APR 01 2008


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  POTEAU RIVER NEAR POTEAU AFFECTING LE FLORE COUNTY. 
  
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
OKLAHOMA...
 
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
OKC079-020210-
/O.CAN.KTSA.FL.W.0034.000000T0000Z-080402T1218Z/
/PTAO2.1.ER.080401T1105Z.080331T0215Z.080401T2215Z.NO/
840 PM CDT TUE APR 01 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE POTEAU RIVER NEAR POTEAU.
* AT  800 PM TUESDAY THE STAGE WAS 23.85 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* FLOOD STAGE IS 24.0 FEET. 
* FORECAST...THE POTEAU RIVER NEAR POTEAU WILL CONTINUE FALLING AND 
  REMAIN BELOW FLOOD STAGE.
* IMPACT...AT 24.0 FEET...MINOR VALLEY FLOODING WILL AFFECT CROPLANDS 
  AND FARM ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF BRAZIL 
  CREEK.

$$

OKC079-020939-
/O.EXT.KTSA.FL.W.0027.000000T0000Z-080404T0316Z/
/PANO2.2.ER.080331T0328Z.080402T1200Z.080403T2116Z.NO/
840 PM CDT TUE APR 01 2008

...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 PM TUESDAY THE STAGE WAS 32.60 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE RISING TO 
  NEAR 33.6 FEET WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE THURSDAY AFTERNOON.
* IMPACT...AT 33.0 FEET...MODERATE FLOODING OF AGRICULTURAL LANDS WILL
  OCCUR BETWEEN SHADY POINT TO ARKOMA.  WILLIAMS ROAD EAST OF PANAMA 
  AND SOME LOCAL FARM ROADS WILL BE FLOODED.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 31, 10:41 PM CDT, 4 hours 56 minutes earlier.

Area forecast discussion, Mar 31, 10:41 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1041 PM CDT MON MAR 31 2008

.DISCUSSION...
WATCHES DISCONTINUED.  STREAMS AND RIVERS
WILL REMAIN HIGH.  LOW SPOTS ON ROADS MAY
CONTINUE WATER COVERED AT A FEW LOCATIONS
OVERNIGHT. CAUTION ADVISED.
GW
&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   42  60  40  52 /   0   0  10  70
FSM   50  62  42  56 /   0   0  10  60
MLC   48  62  45  57 /   0   0  10  70
BVO   39  62  39  52 /   0   0  10  70
FYV   44  57  39  55 /   0   0  10  70
BYV   42  57  36  53 /  10   0  10  60
MKO   45  58  42  53 /   0   0  10  70
MIO   39  57  38  50 /   0   0  10  60
F10   46  59  43  53 /   0   0  10  70
HHW   61  66  50  60 /  40   0  10  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....07
Hazardous weather outlook, Mar 31, 11:12 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1112 PM CDT MON MAR 31 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1101 PM CDT MON MAR 31 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER OVERNIGHT.

DISCUSSION...
THUNDERSTORMS AND HEAVY RAIN HAVE ENDED IN EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. HOWEVER...STREAMS AND RIVERS WILL CONTINUE
TO RUN HIGH OVERNIGHT. FLOOD WARNINGS AND STATEMENTS HAVE BEEN
ISSUED FOR THE ILLINOIS RIVER...POTEAU RIVER...BLACK BEAR CREEK...
AND BIRD CREEK. THERE MAY ALSO BE SOME LOCATIONS WHERE WATER
WILL COVER THE ROAD OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
EXTENDED DISCUSSION...
GUSTY WINDS BEHIND TODAYS COLD FRONT WILL CONTINUE ON TUESDAY.
ANOTHER POTENT UPPER TROUGH WILL APPROACH THE REGION WEDNESDAY
NIGHT AND THURSDAY.  ANOTHER POTENTIAL ROUND OF SEVERE WEATHER
WILL BE POSSIBLE AS A COLD FRONT MOVES INTO A MOIST...UNSTABLE
AIRMASS.  HEAVY RAIN IS ALSO LIKELY WITH THIS NEXT SYSTEM. THE
HEAVIEST RAIN IS EXPECTED OVER NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. WIDESPREAD TWO TO THREE INCH RAINFALL AMOUNTS WILL BE
LIKELY WITH LOCALLY HEAVIER AMOUNTS OF 6 INCHES POSSIBLE.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
WHILE THE SEVERE WEATHER THREAT ON WEDNESDAY AND THURSDAY CAN NOT
BE IGNORED...FLOODING FROM ADDITIONAL HEAVY RAIN WEDNESDAY NIGHT
AND THURSDAY MAY WELL BECOME THE DOMINANT WEATHER HAZARD.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 31, 9:49 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      W WEST SILOAM SPRINGS   36.18N 94.57W
03/31/2008                   DELAWARE           OK   EMERGENCY MNGR

            700 ROAD WAS FLOODED NEAR WEST SILOAM SPRINGS

&&

DMJ
Local storm report, Apr 1, 1:16 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
116 AM CDT TUE APR 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     FLOOD            2 E SKIATOOK            36.37N 95.97W
04/01/2008                   TULSA              OK   DEPT OF HIGHWAYS

            HIGHWAY 20 CLOSED. BIRD CREEK COVERS THE ROAD.

&&

BAS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:02 PM CDTTornado WarningTSAPushmataha58 min
Mar 31, 7:12 PM CDTTornado WarningTSAChoctaw63 min
Mar 31, 7:37 PM CDTFlash Flood WarningTSAPushmataha113 min
Mar 31, 7:42 PM CDTFlash Flood WarningTSALeFlore103 min
Mar 31, 8:09 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha2 hr
Mar 31, 8:40 PM CDTRiver Flood WarningTSAAdair24 hr
Mar 31, 8:53 PM CDTFlash Flood WarningTSAChoctaw2 hr
Apr 1, 2:02 AM CDTRiver Flood WarningTSAOsage, Tulsa6 hr
Apr 1, 2:13 AM CDTRiver Flood WarningTSACherokee35 hr
Apr 1, 7:54 AM CDTRiver Flood WarningTSAOttawa30 hr

Nearby

River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.